Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 51, NWS Corpus Christi, TX

July 5, 2021La Salle County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 5, 2021, 7:12 PM CDT for La Salle County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 7:12 PM CDT (00:12 UTC)
Expired
Jul 5, 2021, 7:45 PM CDT
In force
33 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County La Salle County, TX

The radar

The Laughlin AFB radar (KDFX), 147 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1645 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted.

424 
WUUS54 KCRP 060012
SVRCRP
TXC283-060045-
/O.NEW.KCRP.SV.W.0051.210706T0012Z-210706T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
712 PM CDT Mon Jul 5 2021

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  North central La Salle County in south central Texas...

* Until 745 PM CDT.

* At 712 PM CDT, a severe thunderstorm was located near Dilley,
  moving south at 10 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Cotulla, Millett, Los Angeles and Gardendale. 

This includes Interstate 35 between mile markers 66 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2838 9896 2841 9926 2864 9919 2865 9897
TIME...MOT...LOC 0012Z 007DEG 10KT 2862 9908 

HAIL...1.00IN
WIND...<50MPH
 
$$

TE
1 follow-up statement
461 
WWUS54 KCRP 060036
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
736 PM CDT Mon Jul 5 2021

TXC283-060045-
/O.CON.KCRP.SV.W.0051.000000T0000Z-210706T0045Z/
La Salle TX-
736 PM CDT Mon Jul 5 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTH CENTRAL LA SALLE COUNTY...

At 736 PM CDT, a severe thunderstorm was located near Millett, or
near Dilley, moving southwest at 5 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Cotulla, Millett, Los Angeles and Gardendale. 

This includes Interstate 35 between mile markers 66 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2838 9896 2841 9926 2864 9919 2865 9897
TIME...MOT...LOC 0036Z 037DEG 5KT 2860 9910 

HAIL...1.00IN
WIND...<50MPH
 
$$

TE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:42 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 5, 6:42 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
642 PM CDT Mon Jul 5 2021

.AVIATION...

Latest radar shows storms north and west of COT moving toward COT.
Weak showers are also present across the eastern TAF sites. Weak
isolated showers are expected to continue through early evening
across VCT, ALI and CRP TAF sites, while sct thunderstorms
continue across LRD and COT. Convection is expected to wane by
late evening for a few hours, then increase to numerous once again
overnight into Tue morning. Models indicate that rain chances
will decrease across the northern areas by Tuesday afternoon, but
remain numerous across LRD, ALI and CRP TAF sites into Tue
evening. A mix of VFR and MVFR conditions will prevail tonight
through Tuesday with periods of LIFR/IFR due to convection.

&&

.PREV DISCUSSION... /Issued 348 PM CDT Mon Jul 5 2021/

SHORT TERM (Tonight through Tuesday Night)...

Surface analysis at 3 PM consisted of a broad, circular outflow
boundary expanding west into the Brush Country and north into the
Victoria Crossroads, with generally light SE winds and quiescent
conditions elsewhere. Convergence along the outflow should be
greatest on its northern end for the next hour or two where the
greatest PoPs remain focused, while much of the Coastal Bend
remains more stable behind the outflow.

A bit of a wild card exists this evening and early tonight across
our western zones as storms currently over the Edwards Plateau
continue trekking south in weak NW flow. Most models (including
the HREF and TTU WRF) dissipate and shift this activity west of
Cotulla and Laredo overnight, but the most recent HRRR has trended
farther east which seems plausible. Opted to show 40-50% PoPs in
our western counties tonight; however, certainty increases toward
daybreak as we expect at least two larger clusters of convection
to evolve - one over the western Brush Country tied to an
approaching MCV, and the other near the Upper Coastal Bend
courtesy of enhanced speed convergence along the coast. This
latter area is favored by most CAMs to dominate the scope of our
CWA by midday as outflows congeal and potentially lead to a
diffuse MCS that drifts south. With PWATs around 2.4", weak
steering flow, and deep warm layer rain processes, the stage is
clearly primed for some heavy rain. Opted to hold off on flood
headlines given rather high flash flood guidance values of 2-4",
although localized flooding is likely at some point during the
day tomorrow. By late Tue afternoon, conditions look to be too
worked over/stabilized in the wake of these storms and this should
extend into the first half of the night before another round of
coastal speed convergence yields late night/early morning
convection near the coast.

NBM's high temps for Tuesday look too warm for the degree of
thicker clouds and widespread precip, so nudged temps lower and
more in tune with the CONSSHORT output.

LONG TERM (Wednesday through Monday)...

Significant moisture remains in place across South Texas with PWATs
ranging from 2.0-2.5" through Friday before decreasing to near 2.0"
this weekend into early next week. Low to mid level support seems to
be the most driving factor for convective development compared to a
potential limiting upper level setting. At 250mb, the GFS has high
pressure over the Gulf of Mexico push further inland over the
Coastal Plains, inducing ridging by separating troughs from Mexico
and the AR/LA/TX border. However, there are model disagreements as
the ECMWF and CMC deepen the trough over South Texas keeping the
high pressure well east over the Gulf. The latter would lead to an
environment more favorable for convective development through upper
level divergence. Models are in fair agreement with a mid level
trough axis spanning from Deep South Texas into South Texas
Wednesday through Thursday night. In addition, cyclonic flow will
also be present down to the surface with speed convergence evident
and greatest along the coast.

Considering all the above, scattered to numerous showers and
thunderstorms are expected Wednesday through Thursday night, then
decrease to scattered on Friday as ridging approaches from the east.
Heavy rainfall and localized flash flooding will also be possible
through this time period as moisture remains near or above the 99th
percentile, CAPE generally less than 1500 J/kg, and cloud layer mean
wind remains slow at less than 15 knots. The WPC has all of South
Texas in a marginal risk of excessive rainfall on Wednesday.
Therefore, have included heavy rain for Wednesday through Thursday
when conditions are most favorable. Storm total QPF through Friday
ranges from 2 to 6 inches with locally higher possible. Expect the
greatest coverage and rainfall over the waters, Coastal Bend, and
Victoria Crossroads.

High pressure from the Gulf begins to push westward into South Texas
heading into the weekend, with the trough or developing closed mid-
level low (ECMWF hinting) over northeast Mexico, west of the CWA,
persisting into early next week. This push will likely focus rain
chances to this mid-level disturbance, outside of the CWA, as
ridging builds over South Texas. The GFS sticks out as an outlier
this weekend as it keeps the high pressure over the north Gulf of
Mexico with the mid-level trough draped over South Texas. Due to the
close proximity of the disturbance, uncertainty, and high PWAT
values above the 75th percentile, kept 20-40% PoPs for diurnally
driven showers and thunderstorms Friday night through Monday.

Tropical Storm Elsa may increase wave heights to near 7 feet and
swell periods to 6-8 seconds Thursday into Saturday. This increase
in swells with P-ETSS guidance indicating tide levels near 1.5 ft
above MSL, could cause waters to reach the dunes as well as an
increase in rip currents. High temperatures will remain below
normal, ranging from the mid to upper 80s through Friday before
gradually increasing through the weekend. Lows remain in the mid to
upper 70s.

MARINE...

Light to moderate onshore flow continues tonight through Tuesday
night. Scattered showers and thunderstorms this evening should
expand and become numerous during the pre-dawn hours on Tuesday
and continue through much of the day, before diminishing in
coverage Tuesday night. Weak to moderate onshore flow will
continue through Thursday before strengthening to moderate
Thursday night through the weekend. Swells from Tropical Storm
Elsa will likely move into the region and increase wave heights
Thursday through Saturday. This may lead to periods of Small Craft
Advisory conditions at times, particularly over the offshore
waters. Numerous showers and thunderstorms Wednesday through
Thursday, will decrease to scattered Thursday night. Rain chances
will decrease to 20 to 40 percent Friday into early next week as
an upper level ridge builds west into the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  84  74  85  75  /  50  90  80  80  70
Victoria          75  85  74  84  74  /  70  80  80  80  60
Laredo            77  86  75  87  74  /  70  80  70  70  50
Alice             75  84  73  85  73  /  50  90  80  80  60
Rockport          77  83  76  86  77  /  70  90  80  80  70
Cotulla           76  88  74  88  75  /  70  70  70  70  50
Kingsville        76  85  74  85  74  /  50  90  80  80  70
Navy Corpus       78  83  77  86  78  /  60  90  80  80  70

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TE/81...AVIATION
Hazardous weather outlook, Jul 5, 4:42 AM CDT, 14 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
442 AM CDT Mon Jul 5 2021

TXZ229>234-239>247-342>347-442-443-447-060945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
442 AM CDT Mon Jul 5 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will be possible
today through tonight. Periods of heavy rain leading to localized
flooding will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Numerous showers and thunderstorms are expected daily Tuesday
through Thursday. Heavy rainfall could lead to localized flooding at
times Tuesday through Thursday. Scattered thunderstorms will be
possible Friday into the weekend.

A Moderate Risk of Rip Currents is in effect on Tuesday.

A higher risk of rip currents along with minor coastal flooding will
be possible Wednesday through Friday in response to Tropical Storm
Elsa.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-060945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
442 AM CDT Mon Jul 5 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will be possible
today through tonight. Some storms could produce gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Numerous showers and thunderstorms are expected daily Tuesday
through Thursday. Some storms could produce gusty winds. Scattered
thunderstorms will be possible Friday becoming isolated for the
weekend.

Increased swells from Tropical Storm Elsa may lead to Small Craft
Advisory Conditions Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ANM/TMT

In the hours before

Special weather statement, Jul 5, 6:50 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
650 PM CDT Mon Jul 5 2021

TXZ229-060030-
La Salle-
650 PM CDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY...

At 649 PM CDT, a strong thunderstorm was located 8 miles southeast of
Derby, or 8 miles east of Dilley, moving south at 10 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Millett and Gardendale.

This includes Interstate 35 between mile markers 71 and 82.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2849 9881 2848 9925 2864 9918 2865 9914
      2865 9888
TIME...MOT...LOC 2349Z 000DEG 7KT 2868 9903

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:52 PM CDTSpecial Weather StatementCRPLa Salle38 min
Jul 5, 8:38 PM CDTSpecial Weather StatementCRPLa Salle52 min
Jul 5, 9:31 PM CDTSpecial Weather StatementCRPLa Salle59 min
Jul 5, 10:11 PM CDTSevere Thunderstorm WarningCRPWebb49 min
Jul 5, 10:50 PM CDTAreal Flood AdvisoryCRPWebb3 hr
Jul 5, 11:06 PM CDTSpecial Weather StatementCRPWebb39 min
Jul 6, 12:00 AM CDTSpecial Weather StatementCRPWebb60 min
Jul 6, 2:41 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more4 days
Jul 6, 2:55 AM CDTSpecial Marine WarningCRP35 min
Jul 6, 4:05 AM CDTAreal Flood AdvisoryCRPAransas, Refugio3 hr
Jul 6, 6:29 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak3 hr
Jul 6, 7:09 AM CDTRiver Flood WarningCRPBee5 days
Jul 6, 8:18 AM CDTSpecial Marine WarningCRP42 min
Jul 6, 8:48 AM CDTAreal Flood AdvisoryCRPAransas, Kleberg, Nueces117 min
Jul 6, 9:24 AM CDTSpecial Marine WarningCRP40 min
Jul 6, 9:58 AM CDTFlash Flood WarningCRPAransas3 hr
Jul 6, 10:22 AM CDTFlash Flood WarningCRPAransas, San Patricio3 hr
Jul 6, 11:40 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces119 min
Jul 6, 5:24 PM CDTSpecial Marine WarningCRP35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.